IRASR - Programme

IRASR
SPRINZ
AUT Main Nav
Centre Banner
Main Content

Programme

SUNDAY 22 November

5.00  
Icebreaker. Venue is Level 4 of the Sir Paul Reeves Building (WG)


MONDAY 23 November

9.30  
Opening and welcome


Reports from VLBI Observatories and Arrays

9.50    Leif Morten Tangen (Norwegian Mapping Authority) - Building a new core station in Ny-Ålesund
10.10   Weimin Zheng (Shanghai Astronomical Observatory) - The recent technology development of Chinese VLBI Network
10.30   Leif Helldner, Rudiger Haas, Miroslav Pantaleev (Onsala Space Observatory) - Recent developments at the Onsala Space Observatory: VGOS Twin Telescope project and broadband upgrade
10.50-11.10 Tea break (20 min)
11.10   Zhong Chen (Shanghai Astronomical Observatory) - e-VLBI Updates in CVN
11.30   Ganesan Rajagopalan (MIT Haystack Observatory) - The upcoming VGOS station at Kokee Park, Hawaii, and updates from the Westford-GGAO VGOS baseline prototype
11.50   Arpad Szomoru (JIVE) - Technical developments at JIVE and the EVN, now and in the future
12.10   Matteo Stagni (IRA – INAF) - From IRA to ORA - what is happening to the Italian VLBI   
12.30-1.30 Lunch (60 min)
1.30   Tomoaki Oyama (National Astronomical Observatory of Japan) - Recent Development Activities of NAOJ
1.50   Pablo de Vicente (Observatorio de Yebes) - Results from the Yebes RAEGE 13.2m antenna     
2.10 
Cormac Reynolds (CSIRO) - Update on the Australian Long Baseline array (LBA)
2.30   Michael Lindqvist (Onsala Space Observatory) - Science with the EVN    
2.50-3.10 Tea break (20 min)
3.10   Jim Lovell, Jamie McCallum, Lucia Plank, Stas Shabala, David Mayer (UTas) - Towards VGOS with the AuScope VLBI Array
3.30   Yuta Kobayashi (JAXA), Atsushi Tomiki (JAXA), Hiroshi Takeuchi (JAXA), Taichi Ito (JAXA), Yosuke Fukushima (JAXA), Yoshihide Sugimoto (JAXA), Chikako Hirose (JAXA), Tim Natusch (AUT), Sergei Gulyaev (AUT), Ryu Funase (The University of Tokyo), Yasuhiro Kawakatsu (JAXA) - Flight Demonstration Results of the 50kg-class Deep-space Probe (PROCYON): Initial Acquisition at Warkworth Observatory and X-band VLBI Technologies
3.50   Peter Thomasson (Jodrell Bank) - eMERLIN: Current Status and the News
4.10  Chris Lorier (REANNZ) - SDN status and capabilities
4.30  Discussion on Day 1
5.00
Close day one

TUESDAY 24 November

9.30   Session starts

Front- and Backends

9.30   Do-Heung Je (Korea Astronomy and Space Science Institute) - mm VLBI Phase Calibration Generator for KVN
9.50   Kazuhiro Takefuji (NICT) - Broad-band VLBI now kick-off!
10.10   Seogoh Wi (KASI) - KVN:  Temperature stabilization in the receiver cabin
10.30   Renjie Zhu (Shanghai Astronomical Observatory) - The progress of VLBI digital backend in SHAO
10.50-11.10 Tea break (20 min)
11.10   Harro Verkouter (JIVE – ERIC) - Of Flexing your buffers and Marking your 6's
11.30   Gino Tuccari (INAF), Walter Alef (MPI) - BRAND EVN
11.50   Discussion
12.30-1.30 
 
Lunch (60min)

Correlation and Imaging

1.30   Adam Deller (ASTRON) - VLBI imaging at metre wavelengths with International LOFAR
1.50   Yidan Huang (SHAO) - DOR Local-correlation Delay Model Calculation Experiment in CE-3 Mission
2.10   Hiroaki Nishioka (Institute of Astronomy and Astrophysics, Academia Sinica) - Testing on Zoomband mode in DiFX
2.30 
Se-Jin Oh, Duk-Gyoo Roh, Jae-Hwan Yeom, Chungsik Oh, Dong-Kyu Jung and Ju-Yeon Hwang (Korea Astronomy and Space Science Institute), Tomoaki Oyama, Noriyuki Kawaguchi, Hiedeyuki Kobayashi and Katsunori M. Shibata (National Astronomical  Observatory of Japan) - Recent status of Daejeon hardware correlator and its functional expansion in future   
2.50-3.10 Tea break (20min)
3.10   Nicolas Pradel (AUT) - SKA activities in New Zealand
3.30   Mahmoud Mahmoud (AUT) - SKA Imaging Pipeline
3.50   Chris Phillips (CSIRO) - VDIF2 standard
4.10   Discussion on Day 2
5.00   Close day two     
6.30 Dinner at "Fish" Restaurant (Hilton Hotel, Princes Wharf)
   

WEDNESDAY 25 November

9.30  
Session starts

Networking, time and frequency transfer

9.30   Tjeerd Pinkert (Vrije Universiteit) - ASTERICS project: precision time and frequency transfer over long-haul optical fibre connections
9.50   Charles Yun (REANNZ) - Network and Activities Update
10.10   Roger Hammargren (Onsala Space Observatory) - Connectivity at Onsala Space Observatory
10.30   Stuart Weston (AUT), Simone Bernhart (Geodäsiegruppe Bonn), Harro Verkouter (JIVE) - Real-time e-transfer and recording of IVS R1 observations
10.50-11.10 Tea break (20 min)

Miscellaneous

11.10   Franz Kirsten (Curtin) - Low Frequency VLBI on Pulsars
11.30   Lucia Plank, Jamie McCallum, Jim Lovell (University of Tasmania) - Observations with sibling telescopes: local effects and instrumental delays
11.50   Tim Natusch (AUT) - The Lossless compression of Radio Astronomy Data Flows
12.10 
Lewis Woodburn, Tim Natusch, Stuart Weston, Peter Thomasson and Sergei Gulyaev (AUT) - Conversion of the 30m Telecommunications Dish into a Radio Telescope
12.30-1.30  Lunch (60min)      
1.30   Discussion
2.50-3.10 Tea break (20min)
3.10   Workshop Closing
   

THURSDAY 26 November

9.30   Depart AUT by coach for trip north of Auckland to AUT's Radio Astronomical Observatory, Warkworth.  Lunch will be at the historic Sawmill Cafe, Leigh, followed by a visit to places with significant connections to the beginnings of radio astronomy - the Bolton-Stanley 1948 expedition.
6.00-6.30   Arrival back at AUT
   

Last updated: 03 Feb 2016 3:00pm

Auckland University of Technology, New Zealand | Copyright © | Privacy | Site map

AUT News Area
Sep 8th, 2015

Joint IPENZ + AUT Lecture 2015 on the Square Kilometre Array (SKA)
The SKA Project continues to fascinate and challenge scientists, industry and astronomers.  


Latest Publication

Kadler M, et al., Gulyaev. S., Natusch T., Weston S., et al. (30 co-authors)  Coincidence of a high-fluence blazar outburst with a PeV-energy neutrino event. Nature Physics. 2016.

Radio Astronomy, Space Science and SKA

We are the only research institution in New Zealand with this research profile and were largely responsible for providing the basis for New Zealand to join the multi-billion dollar SKA project.